Fourier analysis, linear programming, and densities of distance avoiding sets in $\mathbb{R}^n$
Journal of the European Mathematical Society, Tome 12 (2010) no. 6, pp. 1417-1428
Cet article a éte moissonné depuis la source EMS Press
We derive new upper bounds for the densities of measurable sets in R_n_ which avoid a finite set of prescribed distances. The new bounds come from the solution of a linear programming problem. We apply this method to obtain new upper bounds for measurable sets which avoid the unit distance in dimensions 2; . . . ; 24. This gives new lower bounds for the measurable chromatic number in dimensions 3; . . . ; 24. We apply it to get a short proof of a variant of a recent result of Bukh which in turn generalizes theorems of Furstenberg, Katznelson, Weiss, Bourgain and Falconer about sets avoiding many distances.
Classification :
42-XX, 52-XX, 90-XX, 00-XX
Keywords: Measurable chromatic number, linear programming, autocorrelation function
Keywords: Measurable chromatic number, linear programming, autocorrelation function
@article{JEMS_2010_12_6_a4,
author = {Fernando M\'ario de Oliveira Filho and Frank Vallentin},
title = {Fourier analysis, linear programming, and densities of distance avoiding sets in $\mathbb{R}^n$},
journal = {Journal of the European Mathematical Society},
pages = {1417--1428},
year = {2010},
volume = {12},
number = {6},
doi = {10.4171/jems/236},
url = {http://geodesic.mathdoc.fr/articles/10.4171/jems/236/}
}
TY - JOUR
AU - Fernando Mário de Oliveira Filho
AU - Frank Vallentin
TI - Fourier analysis, linear programming, and densities of distance avoiding sets in $\mathbb{R}^n$
JO - Journal of the European Mathematical Society
PY - 2010
SP - 1417
EP - 1428
VL - 12
IS - 6
UR - http://geodesic.mathdoc.fr/articles/10.4171/jems/236/
DO - 10.4171/jems/236
ID - JEMS_2010_12_6_a4
ER -
%0 Journal Article
%A Fernando Mário de Oliveira Filho
%A Frank Vallentin
%T Fourier analysis, linear programming, and densities of distance avoiding sets in $\mathbb{R}^n$
%J Journal of the European Mathematical Society
%D 2010
%P 1417-1428
%V 12
%N 6
%U http://geodesic.mathdoc.fr/articles/10.4171/jems/236/
%R 10.4171/jems/236
%F JEMS_2010_12_6_a4
Fernando Mário de Oliveira Filho; Frank Vallentin. Fourier analysis, linear programming, and densities of distance avoiding sets in $\mathbb{R}^n$. Journal of the European Mathematical Society, Tome 12 (2010) no. 6, pp. 1417-1428. doi: 10.4171/jems/236
Cité par Sources :